Alert archive / Maine / Wind Chill Warnings in 2017

Wind Chill Warning 1, NWS Gray, ME

January 8, 2017Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this wind chill warning at Jan 8, 2017, 3:13 PM EST for Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire. It took effect at Jan 8, 2017, 8:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 3:13 PM EST (20:13 UTC)
In effect from
Jan 8, 2017, 8:00 PM EST
Expired
Jan 9, 2017, 9:00 AM EST
In force
13 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 104 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2017-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2017-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WWUS41 KGYX 082013
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 PM EST SUN JAN 8 2017

...WIND CHILL WARNING FOR THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE...

.VERY COLD ARCTIC TEMPERATURES OVERNIGHT COMBINED WITH NORTHWEST
WINDS WILL RESULT IN WIND CHILL READINGS REACHING AS LOW AS -35
DEGREES BELOW ZERO IN SOME EXPOSED AREAS.

MEZ007>009-NHZ001>003-091015-
/O.NEW.KGYX.WC.W.0001.170109T0100Z-170109T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...COLEBROOK...
BERLIN...DUMMER...MILAN...YORK POND...LANCASTER...BETHLEHEM...
LINCOLN...LITTLETON...SUGAR HILL...THORNTON...WATERVILLE VALLEY...
WOODSTOCK
313 PM EST SUN JAN 8 2017

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST
MONDAY.

* HAZARD TYPES...WIND CHILLS OF AT LEAST -30F.

* WIND CHILL...AS LOW AS 30 TO 35 BELOW DUE TO TEMPERATURES 12
  BELOW TO ZERO...AND WINDS NORTHWEST 5 TO 10 MPH.

* TIMING...TONIGHT INTO MONDAY MORNING.

* IMPACTS...EXPOSURE COULD RESULT IN FROSTBITE OR EVEN
  HYPOTHERMIA.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...12 BELOW TO ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
2 follow-up statements
844 
WWUS41 KGYX 090225
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
925 PM EST SUN JAN 8 2017

...WIND CHILL WARNING FOR THE MOUNTAINS OF MAINE AND NEW
HAMPSHIRE...

.VERY COLD ARCTIC TEMPERATURES OVERNIGHT COMBINED WITH NORTHWEST
WINDS WILL RESULT IN WIND CHILL READINGS REACHING AS LOW AS 35
DEGREES BELOW ZERO IN SOME EXPOSED AREAS ABOVE 2500 FT.

MEZ007>009-NHZ001>003-091400-
/O.CON.KGYX.WC.W.0001.000000T0000Z-170109T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...COLEBROOK...
BERLIN...DUMMER...MILAN...YORK POND...LANCASTER...BETHLEHEM...
LINCOLN...LITTLETON...SUGAR HILL...THORNTON...WATERVILLE VALLEY...
WOODSTOCK
925 PM EST SUN JAN 8 2017

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* HAZARD TYPES...DANGEROUS WIND CHILL VALUES.

* WIND CHILL...AS LOW AS 32 BELOW DUE TO TEMPERATURES 15 BELOW 
  TO 4 ABOVE ZERO...AND WINDS NORTHWEST 5 TO 10 MPH.

* TIMING...TONIGHT INTO MONDAY MORNING.

* IMPACTS...EXPOSURE COULD RESULT IN FROSTBITE OR EVEN 
  HYPOTHERMIA.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...15 BELOW TO 4 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
504 
WWUS41 KGYX 090801
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
301 AM EST MON JAN 9 2017

...WIND CHILL WARNING FOR THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE...

.VERY COLD AIR TEMPERATURES OVERNIGHT, COMBINED WITH NORTHWEST
WINDS, WILL RESULT IN WIND CHILL READINGS REACHING AS LOW AS 35
DEGREES BELOW ZERO IN SOME EXPOSED AREAS ABOVE 2500 FT.

MEZ007>009-NHZ001>003-091400-
/O.CON.KGYX.WC.W.0001.000000T0000Z-170109T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD...COLEBROOK...
BERLIN...DUMMER...MILAN...YORK POND...LANCASTER...BETHLEHEM...
LINCOLN...LITTLETON...SUGAR HILL...THORNTON...WATERVILLE VALLEY...
WOODSTOCK
301 AM EST MON JAN 9 2017

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...DANGEROUS WIND CHILL VALUES.

* WIND CHILL...AS LOW AS 35 BELOW DUE TO TEMPERATURES 2 BELOW TO
  15 BELOW ZERO...AND WINDS NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO
  20 MPH.

* TIMING...THROUGH MID MORNING.

* IMPACTS...EXPOSURE COULD RESULT IN FROSTBITE OR EVEN HYPOTHERMIA.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...2 BELOW TO 15 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

ES

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 8, 9:49 AM EST, 5 hours 24 minutes earlier.

Area forecast discussion, Jan 8, 9:49 AM EST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Gray ME
949 AM EST Sun Jan 8 2017

.SYNOPSIS...
An upper trough will cross the area later today producing a few
clouds and snow showers. The trough could produce a few brief
mountain snow squalls as well. A ridge of high pressure will build
across the region tonight, with clearing skies and diminishing
winds producing subzero readings away from the coast tonight. The
high pressure ridge will slide offshore on Monday. The milder
return flow will introduce a few afternoon clouds along with the
chance of a few mountain snow showers. A more significant storm
system will arrive for the mid week period.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
945 am update: Input latest obs data. Only a few minor tweaks
needed. Adjusted sky cover for current clear conditions across
area with clouds still expected in the afternoon. No other
changes.

555 AM...Minor ESTF update to reflect current satellite trends as
well as latest mesonet in near term grids. Lowered marine
headline to SCA's throughout.

Prev Disc...
At 07z...a 990 millibar ocean low was centered southeast of Nova
Scotia. The western periphery of its associated precipitation
shield was rapidly shrinking and exiting the coast on NWS Doppler
radar. The associated shortwave with this disturbance is also
exiting the coast shortly with GOES imagery showing clearing
behind it. For today...the departing ocean low will tap even
colder air on a northwest breeze. The potent upper trough on GOES
water vapor imagery this morning over the Great Lakes will race
east with heating and cool pool resulting in broken cloud cover
and a few snow showers later this morning and during the
afternoon. Over the higher terrain there may even be a few brief
snow squall with this feature and passage of associated arctic
boundary. Highs today will range from the single numbers in the
mountains to near 20 over southeast New Hampshire and along the
coastline. However...the northwest breeze with shave several
degrees off actual air temperatures today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Behind the trough...clearing tonight with a few clouds and
flurries lingering this evening in the mountains. The surface
ridge will build east and winds will drop off. Still some question
whether we'll see wind chill criteria met for a few hours tonight
in the mountains...so will highlight in the HWO for now. Lows will
range from the single numbers above zero over extreme southeast
New Hampshire and the immediate Maine coastline...and zero to 10
below elsewhere. On Monday...the high pressure ridge will shift
offshore. After a frigid start...we'll rebound to the teens and
lower 20s. Morning sunshine will be followed by increasing clouds
as warmer air begins to return. There could be a few late day warm
air advection snow showers across the mountains...otherwise a dry
day across the forecast area.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Changes are on the way to the large scale pattern in the
extended...but for the first part of the forecast we will still be
dealing with winter.

For the time being anyway ridging continues in place across
AK...spilling cold air into the center of the continent. While a
lack of blocking to the NE will allow the next s/wv trof to cut
thru the Great Lakes...a cold surface high will be retreating
across the Northeast. A retreating high is not ideal for cold air
damming...but Ely flow and precip falling into the column by Tue
evening will allow some damming to develop in place. The column
looks cold enough for snowfall everywhere at onset...but the
boundary layer warms quickly near the coast for a change over to
rain. I undercut guidance on warming inland however...as that
should be slow going to erode that cold air. The warm nose however
does not look very pronounced at this time...with warmest mid
level temps arriving after the precip exits. That being said...the
pattern does support some mixed precip...and analog guidance does
show at least a brief freezing rain threat too. A GFS/ECMWF blend
of mid level temps produces mainly rain or snow across the
area...and that seems fair given the above reasoning.

Beyond that gets a little more interesting. The next s/wv trof
ejects quickly behind the departing cold front and lifts into the
Northeast Thu. The 08.00z GFS has more confluence aloft behind the
first system...and so develops a modest high pressure that crosses
New England just ahead of the second system. The ECMWF on the
other hand had very little in the way of high pressure or CAA
behind the first system...and the second is left with a much more
stale and mild air mass. The GFS would offer a better chance at
mixed precip...and so it will need to be monitored for trends.
For now I stayed with a GFS/ECMWF blend aloft...which does produce
some mixing across interior zones.

By the weekend the pattern aloft is starting to noticeably change
from recent weeks. Ridging in AK will look to be replaced by
trofing. And with a persistent -PNA we are at risk for a milder
period of wx...aloft anyway. Another persistent signal is a lot
of confluence across Quebec at H5 with the latest ECMWF EPS. That
could lead to sneaky high pressure events just to our N...which
would help keep low level colder air in place. So a relatively
active pattern with low level colder air lurking and warmth aloft
could make for messy forecasts. And the GFS and ECMWF are both
hinting at that towards the tail end of their runs a little over a
week from now. That pattern likely will not be long lived
however...as trofing in AK will tend to scour out the cold source
in Canada...with the real cold remaining bottled up well N.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Short Term /through Monday/...bcmg VFR throughout by 12z. Areas
of MVFR btw 16z and 22z in ceiling and -shsn with brief lcl IFR
psb in mountain snow squalls. VFR throughout aft 22z through 23z
Monday.

Long Term...High pressure and VFR initially in control of the
region will give way to IFR or lower conditions by Tue evening.
WAA and increasing moisture will likely lead to widespread low
clouds S of the mtns. It will also be cold enough at onset to be
-SN for all terminals. The coast will warm and change to RA more
quickly...while interior terminals may see a period of -FZRA or
PL. Strong SSWly low level jet may bring a period of LLWS to
coastal terminals especially Tue night. Downsloping winds may
keep HIE VFR or MVFR the longest...but behind the cold front on
Wed winds becoming Wly will lead to upslope cloud development. We
do not look to clear out for very long however...as the next
system fast approaches from the SW. More overrunning and low
clouds are expected with this system.

&&

.MARINE...
Short Term /through Monday/...Winds and seas will continue to
diminish and I suspect current marine headlines to be replaced
with SCA for most or all of the waters later this morning. Expect SCA
conditions will continue into tonight over the outer waters.

Long Term...Winds will increase and seas will build starting Tue
as Sly flow develops ahead of the next low pressure system. This
one looks to track well inland...and will sustain Sly flow over
the waters. A period of gale force winds is possible Tue night
just ahead of the trailing cold front. Sly flow continues though
as a warm front quickly approaches midweek. SCA conditions look
likely to continue thru the end of the week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
     ANZ150>154.

&&

NEAR TERM...Marine
SHORT TERM...Marine
LONG TERM...Cempa
Hazardous weather outlook, Jan 8, 5:58 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
558 AM EST SUN JAN 8 2017

MEZ007>009-NHZ001-002-091100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
558 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN
MAINE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

MUCH COLDER AIR WILL MOVE INTO THE REGION TODAY AND TONIGHT.
TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO TONIGHT ACROSS
THE MOUNTAINS. IF THERE IS ANY BREEZE OVERNIGHT WIND CHILLS VALUES
MAY APPROACH 20 BELOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>028-NHZ003>015-091100-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
558 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-091100-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
558 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ES

In the hours before

Local storm report, Jan 8, 10:41 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1041 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     SNOW             1 SE WAKEFIELD          43.56N  71.01W
01/08/2017  M2.0 INCH        CARROLL            NH   COCORAHS

&&

EVENT NUMBER GYX1700159

BROWN
Local storm report, Jan 8, 10:42 AM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1042 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     SNOW             2 WSW ROLLINSFORD       43.23N  70.86W
01/08/2017  M2.3 INCH        STRAFFORD          NH   COCORAHS

&&

EVENT NUMBER GYX1700160

BROWN
Local storm report, Jan 8, 10:50 AM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1050 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     SNOW             9 W WINTHROP            44.30N  70.16W
01/08/2017  M1.0 INCH        ANDROSCOGGIN       ME   COCORAHS

            24 HOUR SNOWFALL.

0320 AM     SNOW             3 SSW CHICHESTER        43.21N  71.41W
01/08/2017  M1.5 INCH        MERRIMACK          NH   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             3 ESE RINDGE            42.73N  71.95W
01/08/2017  M2.5 INCH        CHESHIRE           NH   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             3 SSE BELMONT           44.38N  69.14W
01/08/2017  M1.8 INCH        WALDO              ME   COCORAHS

            24 HOUR SNOWFALL.

0610 AM     SNOW             2 SSW FREEPORT          43.83N  70.12W
01/08/2017  M1.8 INCH        CUMBERLAND         ME   COCORAHS

            24 HOUR SNOWFALL.

0615 AM     SNOW             1 SE EAST WAKEFIELD     43.60N  70.99W
01/08/2017  M2.0 INCH        CARROLL            NH   COCORAHS

            24 HOUR SNOWFALL.

0620 AM     SNOW             2 WSW WINTHROP          44.30N  70.00W
01/08/2017  M1.0 INCH        KENNEBEC           ME   COCORAHS

            24 HOUR SNOWFALL.

0630 AM     SNOW             3 SSE WAYNE             44.30N  70.06W
01/08/2017  M1.2 INCH        KENNEBEC           ME   COCORAHS

            24 HOUR SNOWFALL.

0630 AM     SNOW             1 WSW BATH              43.93N  69.86W
01/08/2017  M1.5 INCH        SAGADAHOC          ME   COCORAHS

            24 HOUR SNOWFALL.

0630 AM     SNOW             1 SSW MONT VERNON       42.88N  71.68W
01/08/2017  M1.8 INCH        HILLSBOROUGH       NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             NNW WEST FALMOUTH       43.75N  70.30W
01/08/2017  M1.5 INCH        CUMBERLAND         ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 NE WELLS              43.35N  70.56W
01/08/2017  M1.4 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             NE TREVETT              43.89N  69.67W
01/08/2017  M1.4 INCH        LINCOLN            ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             5 N YORK                43.24N  70.63W
01/08/2017  M1.9 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 SE NEW GLOUCESTER     43.92N  70.26W
01/08/2017  M1.6 INCH        CUMBERLAND         ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 NNE BIDDEFORD         43.49N  70.43W
01/08/2017  M2.0 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 NW DRESDEN            44.11N  69.74W
01/08/2017  M1.3 INCH        LINCOLN            ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 SW WELLS              43.30N  70.64W
01/08/2017  M2.4 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 W WINDSOR             44.31N  69.60W
01/08/2017  M1.3 INCH        KENNEBEC           ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 N WINTERPORT          44.69N  68.85W
01/08/2017  M1.6 INCH        WALDO              ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 NNE AMHERST           42.91N  71.61W
01/08/2017  M2.0 INCH        HILLSBOROUGH       NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 WNW KENNEBUNK         43.39N  70.58W
01/08/2017  M2.0 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 NW BOW                43.15N  71.56W
01/08/2017  M1.9 INCH        MERRIMACK          NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 E DOVER               43.19N  70.87W
01/08/2017  M2.0 INCH        STRAFFORD          NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 WSW NORTHWOOD         43.20N  71.26W
01/08/2017  M1.9 INCH        ROCKINGHAM         NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 WSW NORTHWOOD         43.19N  71.19W
01/08/2017  M2.0 INCH        ROCKINGHAM         NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 WSW DEERFIELD         43.13N  71.28W
01/08/2017  M2.1 INCH        ROCKINGHAM         NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 WSW ROLLINSFORD       43.22N  70.86W
01/08/2017  M2.3 INCH        STRAFFORD          NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 ESE STRATHAM          43.01N  70.88W
01/08/2017  M2.9 INCH        ROCKINGHAM         NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 ENE HOLLIS            42.76N  71.54W
01/08/2017  M2.7 INCH        HILLSBOROUGH       NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 E EXETER              42.97N  70.92W
01/08/2017  M4.1 INCH        ROCKINGHAM         NH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 ESE SOLON             44.95N  69.78W
01/08/2017  M1.0 INCH        SOMERSET           ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 NW ACTON              43.57N  70.94W
01/08/2017  M1.5 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             6 WNW PORTLAND          43.70N  70.31W
01/08/2017  M1.2 INCH        CUMBERLAND         ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 NW PALMYRA            44.87N  69.42W
01/08/2017  M1.1 INCH        SOMERSET           ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 NW UNION              44.24N  69.32W
01/08/2017  M1.5 INCH        KNOX               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 W UNION               44.21N  69.34W
01/08/2017  M2.0 INCH        KNOX               ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 E GORHAM              43.68N  70.43W
01/08/2017  M1.0 INCH        CUMBERLAND         ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 NE TOPSHAM            43.97N  69.89W
01/08/2017  M1.2 INCH        SAGADAHOC          ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 SW NEWCASTLE          44.03N  69.57W
01/08/2017  M1.4 INCH        LINCOLN            ME   COCORAHS

            24 HOUR SNOWFALL.

0715 AM     SNOW             4 NE PARSONSFIELD       43.77N  70.87W
01/08/2017  M1.0 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0715 AM     SNOW             1 S FAYETTE             44.39N  70.03W
01/08/2017  M1.0 INCH        KENNEBEC           ME   COCORAHS

            24 HOUR SNOWFALL.

0720 AM     SNOW             4 W CUMBERLAND CENTER   43.80N  70.33W
01/08/2017  M1.5 INCH        CUMBERLAND         ME   COCORAHS

            24 HOUR SNOWFALL.

0730 AM     SNOW             4 WNW SEARSMONT         44.38N  69.26W
01/08/2017  M1.4 INCH        WALDO              ME   COCORAHS

            24 HOUR SNOWFALL.

0730 AM     SNOW             S FREEPORT              43.85N  70.10W
01/08/2017  M1.8 INCH        CUMBERLAND         ME   COCORAHS

            24 HOUR SNOWFALL.

0737 AM     SNOW             4 SSE CONCORD           43.18N  71.52W
01/08/2017  M1.5 INCH        MERRIMACK          NH   COCORAHS

            24 HOUR SNOWFALL.

0740 AM     SNOW             5 S PHIPPSBURG          43.75N  69.80W
01/08/2017  M1.5 INCH        SAGADAHOC          ME   COCORAHS

            24 HOUR SNOWFALL.

0745 AM     SNOW             5 W NORTH BERWICK       43.30N  70.84W
01/08/2017  M1.5 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             SSW PITTSFIELD          43.30N  71.33W
01/08/2017  M1.5 INCH        MERRIMACK          NH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 ENE GREENVILLE        42.78N  71.78W
01/08/2017  M2.7 INCH        HILLSBOROUGH       NH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             6 NE WINTHROP           44.38N  69.90W
01/08/2017  M1.1 INCH        KENNEBEC           ME   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             5 NNW GREENE            44.25N  70.18W
01/08/2017  M1.0 INCH        ANDROSCOGGIN       ME   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 NE NORTH WATERBORO    43.63N  70.71W
01/08/2017  M1.3 INCH        YORK               ME   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             2 SSW WESTPORT ISLAND   43.89N  69.71W
01/08/2017  M1.7 INCH        LINCOLN            ME   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             3 SW ROCKPORT           44.15N  69.11W
01/08/2017  M2.5 INCH        KNOX               ME   COCORAHS

            24 HOUR SNOWFALL.

0930 AM     SNOW             2 S NEW BOSTON          42.94N  71.69W
01/08/2017  M2.3 INCH        HILLSBOROUGH       NH   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER GYX1700161
EVENT NUMBER GYX1700162
EVENT NUMBER GYX1700163
EVENT NUMBER GYX1700164
EVENT NUMBER GYX1700165
EVENT NUMBER GYX1700166
EVENT NUMBER GYX1700167
EVENT NUMBER GYX1700168
EVENT NUMBER GYX1700169
EVENT NUMBER GYX1700170
EVENT NUMBER GYX1700171
EVENT NUMBER GYX1700172
EVENT NUMBER GYX1700173
EVENT NUMBER GYX1700174
EVENT NUMBER GYX1700175
EVENT NUMBER GYX1700176
EVENT NUMBER GYX1700177
EVENT NUMBER GYX1700178
EVENT NUMBER GYX1700179
EVENT NUMBER GYX1700180
EVENT NUMBER GYX1700181
EVENT NUMBER GYX1700182
EVENT NUMBER GYX1700183
EVENT NUMBER GYX1700184
EVENT NUMBER GYX1700185
EVENT NUMBER GYX1700186
EVENT NUMBER GYX1700187
EVENT NUMBER GYX1700188
EVENT NUMBER GYX1700189
EVENT NUMBER GYX1700190
EVENT NUMBER GYX1700191
EVENT NUMBER GYX1700192
EVENT NUMBER GYX1700193
EVENT NUMBER GYX1700194
EVENT NUMBER GYX1700195
EVENT NUMBER GYX1700196
EVENT NUMBER GYX1700197
EVENT NUMBER GYX1700198
EVENT NUMBER GYX1700199
EVENT NUMBER GYX1700200
EVENT NUMBER GYX1700201
EVENT NUMBER GYX1700202
EVENT NUMBER GYX1700203
EVENT NUMBER GYX1700204
EVENT NUMBER GYX1700205
EVENT NUMBER GYX1700206
EVENT NUMBER GYX1700207
EVENT NUMBER GYX1700208
EVENT NUMBER GYX1700209
EVENT NUMBER GYX1700210
EVENT NUMBER GYX1700211
EVENT NUMBER GYX1700212
EVENT NUMBER GYX1700213
EVENT NUMBER GYX1700214
EVENT NUMBER GYX1700215
EVENT NUMBER GYX1700216

BROWN
Local storm report, Jan 8, 11:01 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1101 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     SNOW             ELIOT                   43.10N  70.77W
01/08/2017  M2.6 INCH        YORK               ME   COOP

&&

EVENT NUMBER GYX1700217

BROWN
Local storm report, Jan 8, 11:31 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1131 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     SNOW             1 NW SEABROOK           42.90N  70.89W
01/08/2017  M6.0 INCH        ROCKINGHAM         NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1700218

BROWN
Local storm report, Jan 8, 11:32 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1132 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     SNOW             1 E KINGSTON            42.94N  71.03W
01/08/2017  M4.6 INCH        ROCKINGHAM         NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1700219

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:04 PM ESTHeavy Freezing Spray AdvisoryGYX16 hr

Nearby

Wind Chill Warnings in Maine, 2017Wind Chill Warnings in New Hampshire, 2017Every wind chill warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.